MAUDE Adverse Event Report: C.R. BARD INC. (COVINGTON) -1018233 BARD® TIEMANN MODEL UROLOGICAL CATHETER COUDE TIP; COUDE CATHETER

C.R. BARD INC. (COVINGTON) -1018233 BARD® TIEMANN MODEL UROLOGICAL CATHETER COUDE TIP; COUDE CATHETER
Catalog Number 010116
Medical Device Problem Code Difficult to Insert (1316)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/26/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the customer received 3 boxed of coude catheter earlier that month.While using the third box, the catheters were difficult to insert.Three different nurses attempted insertion with no success.It was noted that the third box was unlike the other two, was made in malaysia.
 
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.The information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Additional Manufacturer Narrative
The reported event was unconfirmed because the reported failure could not be reproduced.The product had not caused the reported failure.No root cause could be found because the reported event was unconfirmed.A potential root cause for this failure mode could be drainage eyes too large causing weak tip.A review of the device history record did not show any problems or conditions that would have contributed to the reported issue.The instructions for use were found adequate and state the following: indications for use: for urological use only single use.Single patient use.Do not reuse do not use if package is open or damaged.Sterilized using ethylene oxide storage: store catheters at room temperature away from direct exposure to light, preferably in the original box.Caution: this product contains natural rubber latex which may cause allergic reactions.Warnings: on latex and red rubber catheters, do not use ointments or lubricants having a petroleum base.They will damage latex.Visually inspect the product for any imperfections or surface deterioration prior to use.Reuse and/or repackaging may create a risk of patient or user infection, compromise the structural integrity and/or essential material and design characteristic of the device, which may lead to failure, and/or to injury, illness or death of the patient.Note: after use, this product may be a potential biohazard.Handle and dispose of in accordance with accepted medical practice and applicable local state and federal laws and regulation.Adverse reactions: urinary tract infection bleeding from urethra irritation of the urethra instruction for intermittent catheters: 1.Wash your hands thoroughly with soap and water.2.Remove catheter from the pack.3.Position yourself comfortably cleaning the opening of the urethra and surrounding area.4.Gently insert rounded end of catheter into urethra.5.When urine stops flowing, remove catheter from urethra.6.Dispose of catheter in accordance with local rules and regulations.7.Wash your hands.Udi format updated with available product information per gudid.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description

Brand Name
BARD® TIEMANN MODEL UROLOGICAL CATHETER COUDE TIP
Common Device Name
COUDE CATHETER
Manufacturer (Section D)
C.R. BARD INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
Manufacturer (Section G)
C.R. BARD INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington 30014
7707846100
MDR Report Key19719155
Report Number1018233-2024-04132
Device Sequence Number12770837
Product Code KOD
UDI-Device Identifier00801741029875
UDI-Public(01)00801741029875(11)240326(17)280630(10)NGJQ1481
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/07/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number010116
Device Lot NumberNGJQ1481
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/26/2024
Supplement Date Received by Manufacturer10/07/2024
Initial Report FDA Received Date07/11/2024
Supplement Report FDA Received Date10/09/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/26/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown